MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET (5F) (D; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET (5F) (D; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of redu1435 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that picc began to leak from the hub connection the purple lumen at the connection to the tubing that houses the clamp on dwell day 9 and required replacement.
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leak is confirmed; however, the exact cause is unknown.One 5 fr dual lumen powerpicc was returned for evaluation.An initial visual observation showed use residue on the returned sample.Both pinch clamps were observed to be engaged and needleless injection caps were returned on each lumen.The catheter appeared to have been trimmed approximately 2.6 cm distal to the bifurcation.A split was observed in the extension leg tubing of the purple lumen, just within the distal end of the luer hub.A microscopic observation revealed the fracture surfaces of the split were rough and exhibited cracks/fissures and beach marks, which are suggestive of material fatigue.Additional tearing was observed in the extension leg tubing of the purple lumen opposite the split, and the characteristics of the fracture surfaces of this tear were similar to the fracture surfaces of the split.While the exact cause of the split observed in the extension tubing of the returned sample is unknown, possible contributing factors include pulling, twisting, and manipulating the luer connector hub and/or extension leg.A lot history review (lhr) of redu1435 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERPICC CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET (5F) (D
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9541211
Report Number3006260740-2019-04041
Device Sequence Number11369243
Product Code LJS
UDI-Device Identifier00801741152573
UDI-Public(01)00801741152573
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCK000820
Device Lot NumberREDU1435
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2019
Event Location Hospital
Initial Date Received by Manufacturer 12/11/2019
Supplement Date Received by Manufacturer02/21/2020
Initial Report FDA Received Date01/02/2020
Supplement Report FDA Received Date02/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1